Malawi, me, friends, stories, and whatever else I generally find interesting that's going on in this world...

Monday, December 19, 2005

Corporate Evildoers


Just to give you an idea, here's a snippet on Pfizer:

Pfizer

Pfizer is the largest pharmaceutical company in the world; it is also one of the worst abusers of the human right of universal access to HIV/AIDS medicine.

In addition to Viagra, Zoloft, Zithromax and Norvasc, Pfizer produces the HIV/AIDS-related drugs Rescriptor, Viracept and Diflucan (fluconazole). Like other drug companies, they sell these drugs at prices poor people cannot afford and aggressively fight efforts to make it easier for generic drugs to enter the market.

Pfizer also values shareholder profits over safety standards. In Europe in 2005, it withdrew from scientific studies of a new class of AIDS drugs called CCR5 inhibitors, choosing instead to rush its own untested CCR5 inhibitor onto the European market without full information about the drug's side effects.


Read all about the world's 14 top evil corporations over at AlterNet...

2 comments:

Saki said...

Link? :-)

Zithromax Prescription Information said...

My name is Wesley Brown and i would like to show you my personal experience with Zithromax.

I am 45 years old. Have been on Zithromax for 2 days now. I took this drug (generic azithro 500 mg bid) to get rid of an 2+ week old sinus infection that did not clear with decongestants and antihistamines. The drug made a substantial difference within 2 days. I'm a physician and needed to return to work, and the tiredness was just excessive, so I stopped the drug after 48-72 hours. The infection did not return. I would take this drug again if I needed to kill off an infection. I don't expect to feel good all the time. If a drug is making me healthy in a particular way, it's up to me to weigh that benefit against the cost of side effects.

I have experienced some of these side effects -
Fatigue. I just didn't want to move or get out of bed while on the drug; it was a bit hard to figure out that this was an effect of the medication rather than the sinusitis. Otherwise I was fine.

I hope this information will be useful to others,
Wesley Brown